Does your mood change quickly and do you feel less like having sex? This may be due to the use of the contraceptive pill (“the pill”). GPs will therefore pay more attention to the mental side effects in conversations about the pill. This is stated in the amended GP guideline of the Netherlands College of General Practitioners (NHG).
Guideline for general practitioners
Until now, general practitioners paid particular attention to satisfaction with the pill and any physical complaints. But in the doctor’s office they often received questions from women about the mental side effects of the pill. That is why this topic has now been added to the GP guideline.
Varying mood and less sex drive
Headache, nausea, breast pain and pimples are common side effects of contraceptives. But it is not always just these physical complaints. In one in a hundred women, the pill causes mood swings and they have less sex drive. In general, these complaints disappear after three months, when your body gets used to the changed hormone level. Are your complaints not disappearing? Then contact your doctor.
About 2.1 million women use the pill in the Netherlands. And that is not without reason. Did you know that the chance of getting pregnant is less than one percent with the pill? However, the reliability decreases when you forget to take the pill one or more times. Read what to do if you forget the pill.
For this article we worked together with Healthsplein.nl. There you will find many more articles about health, checked by doctors and medical specialists.